Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 30, 2021, 2:53 PM CDT for Mobile County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 30, 2021, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS84 KMOB 301953
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Jun 30 2021
ALZ261-263-264-302030-
Baldwin Central AL-Mobile Central AL-Mobile Inland AL-
253 PM CDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, the strong thunderstorm was located 5 miles northeast
of Downtown Mobile, moving west at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Semmes, I65 And I165, I65 And AL 158, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8792 3068 8796 3069 8794 3065 8793
3068 8797 3072 8797 3068 8798 3074 8803
3067 8802 3067 8803 3075 8804 3062 8806
3063 8829 3089 8827 3079 8792 3061 8791
TIME...MOT...LOC 1952Z 098DEG 19KT 3073 8798
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:42 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 12:42 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1242 PM CDT Wed Jun 30 2021 .NEAR TERM /Now Through Thursday/...Summer continues for our region the rest of today through Thursday. An upper level trough slowly slides southeast into the northeastern U.S. while upper level ridging remains rooted in place over the southwestern Atlantic and south-central U.S. during the period. With this, weak northerly flow stays rooted over the area aloft. At the same time, a surface high pressure centered over the southwestern Atlantic stretches westward into the southeastern U.S. giving us generally easterly low level flow. This gradually shifts to southerly then westerly as the high shifts east. A weak surface trough/low over the northeastern Gulf of Mexico is helping to spark off afternoon showers and thunderstorms over the region, particularly over coastal areas. Expect shower and thunderstorm activity to continue to increase in coverage, with greatest coverage expected in the vicinity of the I-10 corridor. Showers and storms should decrease in coverage this evening, becoming limited to offshore and immediate coastal areas through Thursday morning. In typical Summer-time fashion, we repeat the day Thursday with chance to likely showers and thunderstorms by the afternoon hours for much of southwestern AL, FL panhandle, and southeastern MS. Not anticipating much in the way for any severe weather, but any of the strongest updrafts may be capable of producing some small hail and/or strong wind gusts. Frequent lightning and heavy rainfall remain possible with any storms today and Thursday. Temperatures stay pleasant for this time of year, with highs in the middle to upper 80's and lows in the lower 70's. A Moderate risk of rip currents remains in place today, becoming a low risk for Thursday. MM/25 && .AVIATION... 18Z issuance... A typical summer-time forecast looks on track for aviation weather. VFR conditions prevail with some low level scattered to broken cumulus at times. MVFR to IFR ceilings and/or visibility are possible in any given location that ends up with the afternoon showers and thunderstorms. VFR conditions should prevail through tonight with decreased precipitation chances during the late evening into overnight hours. Thursday we rinse and repeat, with afternoon showers and storms bringing potential for localized temporary MVFR/IFR ceilings and/or visibility with VFR prevailing. Winds slowly shift during the period, from easterly today becoming southerly by Thursday afternoon, generally less than 10kts. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 30, 2:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Jun 30 2021
ALZ261-263-264-302030-
Baldwin Central AL-Mobile Central AL-Mobile Inland AL-
253 PM CDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, the strong thunderstorm was located 5 miles northeast
of Downtown Mobile, moving west at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Semmes, I65 And I165, I65 And AL 158, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8792 3068 8796 3069 8794 3065 8793
3068 8797 3072 8797 3068 8798 3074 8803
3067 8802 3067 8803 3075 8804 3062 8806
3063 8829 3089 8827 3079 8792 3061 8791
TIME...MOT...LOC 1952Z 098DEG 19KT 3073 8798The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:18 PM CDT | Special Weather Statement | MOB | Wilcox | 27 min |
| Jun 30, 2:32 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 30, 1:33 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 117 min |
| Jun 30, 2:38 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 30, 3:00 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jun 30, 5:32 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 107 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.